EconPapers    
Economics at your fingertips  
 

Mean and quantile regression Oaxaca-Blinder decompositions with an application to caste discrimination

Gabriel Montes-Rojas (), Lucas Siga () and Ram Mainali
Additional contact information
Lucas Siga: New York University-Abu Dhabi
Ram Mainali: Ministry of Finance

The Journal of Economic Inequality, 2017, vol. 15, issue 3, No 2, 245-255

Abstract: Abstract This paper extends the Oaxaca-Blinder decomposition method to the quantile regression random-coefficients framework. Mean-based decompositions are obtained as the integration of the quantile regression decomposition process. This method allows identifying if the observed differences between two groups differ across quantiles, and if so, what is the contribution to the mean-based Oaxaca-Blinder decomposition. The proposed methodology is applied to the analysis of caste discrimination in Nepal. The results indicate that much of the discrimination occurs at the lowest quantiles, which implies that disadvantaged groups are the ones who suffer the most caste discrimination.

Keywords: Quantile regression; Oaxaca-Blinder decomposition (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (10) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10888-017-9355-9 Abstract (text/html)
Access to full text is restricted to subscribers.

Related works:
Journal Article: Mean and quantile regression Oaxaca-Blinder decompositions with an application to caste discrimination (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jecinq:v:15:y:2017:i:3:d:10.1007_s10888-017-9355-9

Ordering information: This journal article can be ordered from
http://www.springer. ... th/journal/10888/PS2

DOI: 10.1007/s10888-017-9355-9

Access Statistics for this article

The Journal of Economic Inequality is currently edited by Stephen Jenkins

More articles in The Journal of Economic Inequality from Springer, Society for the Study of Economic Inequality Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-09-07
Handle: RePEc:kap:jecinq:v:15:y:2017:i:3:d:10.1007_s10888-017-9355-9